MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVER
Model Number 03.632.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a synthes employee.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the distal tip of two screwdrivers was broke upon final tightening of the screw.All tip fragments were retrieved, and no pieces remained in the patient.Also, a matrix threaded holding sleeve distal tip sheared when attempting to re-engage the pedicle screw, but piece did not fall off.The surgery was completed without any delay.There was no patient consequence.Concomitant devices reported: unknown matrix spine locking cap (part# unknown, lot# unknown, quantity# 1).Unknown pedicle screw (part# unknown, lot# unknown, quantity# 1).This is report 01 of 03 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 03.632.400; lot: l463379; manufacturing site: haegendorf; release to warehouse date: august 29, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the scrdrivershaft t25 std straight tip w/he (p/n: 03.632.400, lot number: l463379) was received at us customer quality (cq).Upon visual inspection, the tip of the screwdriver is broken off.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post manufacturing damage.Document/specification review: current and manufactured was reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the screwdriver tip has broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d10 h3, h4, h6: part 03.632.400, lot l463379: manufacturing site: haegendorf.Release to warehouse date: august 29, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.H3, h6: a product investigation was completed: upon visual inspection, the tip of the screwdriver is broken off.No dimensional inspection can be performed due to post manufacturing damage.The relevant drawings were reviewed; no design issues or discrepancies were identified.This complaint is confirmed as the screwdriver tip has broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER STANDARD
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9739145
Report Number2939274-2020-00963
Device Sequence Number2475072
Product Code HXX
UDI-Device Identifier10705034719917
UDI-Public(01)10705034719917
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.400
Device Catalogue Number03.632.400
Device Lot NumberL463379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/12/2020
04/20/2020
03/25/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/26/2020
04/20/2020
04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETAIN-SLEEVE LONG F/MATRIX 5.5; SCRDRIVERSHAFT T25 STD STRAIGHT TIP W/HE; SCRDRIVERSHAFT T25 STD STRAIGHT TIP W/HE; UNK - LOCKING/SET SCREWS: MATRIX; UNK - SCREWS